Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Desperate Incurable NGU, Please Help.
Mar 20, 2005

Hi Dr. Bob,

This is the 2nd time I am writing to you and hope you find time to answer my medical question. I understand that you have tons of mails to go thru. But hope you can help.

Here goes... 7 weeks ago, I felt pain during urination and noticed a clear discharge from my penis after protected sex with a lady. I visited the doctor, a penile swap was done which presented 10 - 19 wbc. He mentioned NGU and I was given 1 week of oral Doxycycline. The discharge and pain symptoms when away. But on my check-up 2 weeks after the treatment, the swap still showed 10-19 wbc. This time, the doc gave me 2 weeks of oral erythromycin and 1 week of oral metronidazole. Just after my second visit to the doc, a mild intermittent ache started at the right side between the navel and penis joint (groin). 2 weeks later, I went for the swap again and it still showed 10 - 19 wbc. The doctor then gave me another 6 weeks of doxycycline.

I am already more than half way through my 6 weeks treatment and was shocked to find the same clear discharge stain (shorts) in the morning. The mild ache between the navel and groin is still there.

May I know if it is possible that I have been misdiagnosed by the doctor as NGU? Can NGU be so persistent and incurable? It is possible that I have contracted HIV before my NGU diagnosis thus causing the NGU to be incurable? If not NGU, then what can it be? Can candidiasis/yeast be the reason for wbc in my penile swap even if my penis and groin do not present candidiasis/yeast symptoms?

Last week and till now (7 days), I am feeling a general ache rediating at my entire left and right arms and legs. No aches in my hands and feet though. Also, I feel discomfort at upper stomach and upper back regions. Do you happen to know the cause of these discomfort?

Thanking you in advance.

NGUer

Response from Dr. Frascino

Hello NGUer,

1. First of all, even though NGU may be persistent or recurrent; it is not incurable.

2. I cannot diagnose your condition over the Internet. If your physician is having difficulty diagnosing or treating your problem, he should send you to a specialist (a urologist) for an evaluation.

3. If your sexual adventures were "protected" that means a latex condom was used properly and did not fail then your risk of HIV would be essentially nonexistent.

4. It's a "swab," not a "swap!"

Good luck!

Dr. Bob



Previous
you are better then buddha
Next
Just Hello!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement